MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® conformable aaa endoprostheses.It was noted that there was a gore® viabahn® vbx balloon expandable endoprosthesis (vbx) implanted in the patient's distal left common/proximal external iliac artery.It was reported that the patient had extensive plaque and a chronically occluded left internal iliac artery.Because of the plaque, the physician opted to extend into the patient's left external iliac artery.There was also significant plaque reported distally near the patient's femoral artery.The ipsilateral leg of the trunk-ipsilateral leg component was located on the patient's right side.On an unknown date, thrombosis and occlusion of the patient's left limb was observed.The thrombosis extended up to the aortic bifurcation.It was reported that review of the post operative cta imaging appeared to show that the device in the patient's left limb appeared to be adequate in size with no areas of compression.The thrombosis was suspected to be related to the patient's pre-existing extensive plaque.There were no reported issues on the patient's right side.On (b)(6) 2022, a thrombectomy and endarterectomy were performed.An 8mmx5cm gore® viabahn® endoprosthesis was placed distal to the vbx device.Flow was reportedly restored to the patient's left limb.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #cxt261412/ serial #24838216/ udi #(b)(4).Which is captured in manufacturer report #3007284313-2022-02113.Patient weight: asked but unavailable.Date of event: as the date of thrombosis/occlusion identification was unavailable, the date of event has been estimated as the date gore aware: (b)(6) 2022.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.According to the gore® excluder® aaa endoprosthesis instructions for use, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, occlusion of device or native vessel.Furthermore, key anatomic elements that may affect successful exclusion of the aneurysm include significant thrombus and/or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Significant thrombus may be quantified as thrombus = 2 mm in thickness and/or = 25% of the vessel circumference in the intended seal zone of the aortic neck.Irregular calcium and/or plaque may compromise the fixation and sealing of the implantation sites.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15422801
Report Number3013164176-2022-01480
Device Sequence Number7529927
Product Code MIH
UDI-Device Identifier00733132618651
UDI-Public00733132618651
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberPLC141400
Device Catalogue NumberPLC141400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Initial Report FDA Received Date09/14/2022
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale